MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2015 - patient was diagnosed with recurrent incarcerated ventral incisional hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device #1).Per operative notes, ¿the hernia sac was dissected and reduced.A bard composix e/x mesh (device #1) was placed in an underlay fashion, extracorporeally sutures placed circumferentially around the mesh.It was rolled up and placed in the peritoneal cavity and then fixed circumferentially using securstrap device.¿ (b)(6) 2016 - patient was diagnosed with abdominal pain, swelling, recurrent ventral incisional hernia with complications of previously placed mesh thereby underwent open repair with the implant of ventralight st mesh (device #2) and explant of composix e/x mesh (device #1).Per operative notes, ¿the composix e/x mesh (device #1) was carefully dissected off with sutures and removed.There were two portions of mesh, one appeared to be dual layer of gore-tex mesh and other was a disc of mesh that was secondarily placed had a cloudy fluid associated with it, also very thickened and contracted.It was elected to repair the abdominal midline using a dual layer prolene mesh the mesh was cut and placed overlapping the fascial margins and sutured.¿ (b)(6) 2019 - patient was diagnosed with adhesions, recurrent ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #3).Per operative notes, ¿the old piece of ventralight st (device #2) that was encompassed had multiple adhesions.The defect was identified and closed with sutures.A ventralight st mesh (device #3) was placed with transfascial sutures and secured with absorbable tacks using the absorbatack tacker.¿ attorney alleges that the patient had adhesions, mesh shrinkage, infection, pain, seroma, swelling, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 years 10 months post implant of ventralight st mesh, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.This emdr represents the ventralight st mesh (device #2).Additional supplemental emdr was submitted to represent the composix mesh e/x (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20817900
Report Number1213643-2024-094830
Device Sequence Number8691358
Product Code FTL
UDI-Device Identifier00801741031625
UDI-Public(01)00801741031625(17)181028(10)HUAX1034
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5954460
Device Lot NumberHUAX1034
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale